Content

Welcome to the CJU website » LOG IN

Details

Cyclophosphamide-induced bladder cancer
Division of Urology, Department of Surgery, The Toronto Hospital,University of T
Apr 1999 (Vol. 6, Issue 2, Pages( 745 - 748)

Abstract

Text-Size + 

  • Cyclophosphamide is a known risk factor for the development of bladder cancer. We report 3 cases of cyclophosphamide-induced bladder carcinoma in 2 individuals treated for Wegener's granulomatosis and in 1 patient with neuroblastoma. Included is a review of the literature on the relative risk of cyclophosphamide therapy, the mechanisms by which the drug induces bladder cancer, and suggestions on how to minimize the deleterious effects of the drug. We conclude that cyclophosphamide should be used in the lowest possible dose and that patients receiving more than 20 g of the drug should undergo routine urinalysis for microscopic hematuria every 3-6 months for up to 11 years after the treatment has been discontinued. Dosages as small as 600 mg in the pediatric population may warrant lifelong monitoring.

Current Issue

October 2018, Vol.25 No.5
canadian journal of urology mobile

canadian journal of urology